MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347120470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 12.0mm x 40mm x 75cm athletis balloon catheter was selected for use in a percutaneous transluminal angioplasty procedure of an arteriovenous fistula.Inside the patient, during inflation of the balloon at 8 atmospheres, the balloon burst.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
A1 -patient identifier: updated.E1 - initial reporter phone: (b)(4).Device evaluated by mfr: the athletis device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 40 atmospheres as per athletis specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 25mm distal from the proximal markerband.A visual and tactile examination identified no kinks or damage to the shaft and to the tip.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 12.0mm x 40mm x 75cm athletis balloon catheter was selected for use in a percutaneous transluminal angioplasty procedure of an arteriovenous fistula.Inside the patient, during inflation of the balloon at 8 atmospheres, the balloon burst.The procedure was completed with another of the same device.There were no patient complications as a result of this event.It was further reported that the 70% stenosed target lesion was located in the mildly tortuous and non-calcified radiocephalic arteriovenous fistula (avf).The balloon ruptured upon second inflation at 8 atmospheres for 1 minute.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23768787
Report Number2124215-2025-86958
Device Sequence Number18790032
Product Code LIT
UDI-Device Identifier08714729974260
UDI-Public(01)08714729974260(17)261009(10)32603337
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347120470
Device Catalogue NumberH74939347120470
Device Lot Number0032603337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer12/20/2025
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale